MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE
Model Number TRANSFUSION
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 9070601.All inspections and challenges were performed per the applicable operations qc specifications except as noted below.There was one (1) notification [200812519] noted that did not pertain to the complaint.Occurrence: a complaint history check was performed and this is the 1st related complaint for barrel discolored on lot # 9070601.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, barrel discolored) was captured and addressed appropriately.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the bd¿ insulin syringe was "dark" up to the 5 unit mark.This was noticed during use.The following information was provided by the initial reporter: "consumer left voicemail stating that the syringes are dark.I returned consumer's call, she stated that a section of the syringes are dark up to the 5 unit mark.Consumer said she noticed it about one week ago, alos said she does not re-use.".

Brand Name
BD INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10156239
Report Number1920898-2020-00678
Device Sequence Number2850330
Product Code FMF
UDI-Device Identifier10885403421532
UDI-Public10885403421532
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model NumberTRANSFUSION
Device Catalogue Number324906
Device Lot Number9070601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2020
Initial Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;